Mode Bifurcations in Diffusively Coupled Van der Pol Equations

Tetsuya YOSHINAGA  Hiroshi KAWAKAMI  Kenichi YOSHIKAWA  

Publication
IEICE TRANSACTIONS on Fundamentals of Electronics, Communications and Computer Sciences   Vol.E74-A   No.6   pp.1420-1427
Publication Date: 1991/06/25
Online ISSN: 
DOI: 
Print ISSN: 0916-8508
Type of Manuscript: Special Section PAPER (Special Issue on Nonlinear Theory and Its Applications)
Category: 
Keyword: 


Full Text: PDF(512.9KB)>>
Buy this Article




Summary: 
Bifurcations of phase-locked modes for diffusively coupled van der Pol equations are investigated. It is known that in-phase and out-of-phase modes are typically observed in the system if two oscillatory equations are identical. There have been many studies on the behavior of diffusively coupled equations of van der Pol type. Many of these, however, persist in the limits of weakly nonlinearity and weak coupling. In this paper we study global feature of bifurcation sets of the modes under relatively wide range of variation of system parameters: coefficient of nonlinear term, parameter related to the frequency of the uncoupled equations, diffusion coefficient and so on.